# SDR B4VR20130823002

- Difficulty date: August 15, 2013
- Submitted: August 23, 2013
- Operation: General aviation
- Filed by: CAE Oxford Aviation Academy Phoenix Inc, repair station B4VR470K
- Aircraft: N961WG
- Make and model: Piper PA-28-181
- Aircraft serial: 2843376
- Aircraft time: 10,469 hours, 10,469 cycles
- Engine: Lyc O360A4M
- Engine time: 9,714 hours, 1,690 cycles
- Propeller: Snsnch 76EM8
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: KITTIST120AEL651
- Part serial: 75481
- Condition: Broken
- Location: Engine
- Part time: 1,690 hours, 1,690 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ECI CYLINDER SEPARATION, NR 3 CYLINDER IN FLIGHT DURING A DEPARTURE. THE CYLINDER BROKE IN 2 PARTS, THE ENGINE REMAINED RUNNING WITH REDUCED POWER, FORTUNATELY LONG ENOUGH FOR A SAFE LANDING.  THE AMOUNT OF THE CYLINDER THAT REMAINED WAS ENOUGH TO ALLOW THE PISTON TO CONTINUE TO TRAVEL IN THE BORE TO PREVENT FURTHER DESTRUCTION.
